Kyoto Journal of Mathematics

Vanishing theorems for vector bundles generated by sections

F. Laytimi and D. S. Nagaraj

Full-text: Open access


In this article we give a vanishing result for the cohomology groups Hp,q(X,SνEL), where E is a vector bundle generated by sections and L is an ample line bundle on a smooth projective variety X. We also give an application related to a result of Barth-Lefschetz type. A general nonvanishing result under the same hypothesis is given to prove the optimality of the vanishing result for some parameter values.

Article information

Kyoto J. Math., Volume 50, Number 3 (2010), 469-479.

First available in Project Euclid: 11 August 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32L20: Vanishing theorems


Laytimi, F.; Nagaraj, D. S. Vanishing theorems for vector bundles generated by sections. Kyoto J. Math. 50 (2010), no. 3, 469--479. doi:10.1215/0023608X-2010-001.

Export citation


  • [1] Y. Akizuki and S. Nakano, Note on Kodaira-Spencer’s proof of Lefschetz theorems, Proc. Japan Acad. 30 (1954), 266–272.
  • [2] W. Fulton and J. Harris, Representation Theory: A First Course, Grad. Texts in Math. 129, Springer, New York, 1991.
  • [3] F. Laytimi and D. S. Nagaraj, Barth type vanishing theorem, Geom. Dedicata 141 (2009), 87–92.
  • [4] F. Laytimi and D. S. Nagaraj, “Vector bundles generated by sections and morphisms to Grassmanian” in Quadratic Forms, Linear Groups, and Cohomology, Dev. Math. 18, Springer, New York, 2010.
  • [5] F. Laytimi and W. Nahm, A generalization of Le Potier’s vanishing theorem, Manuscripta Math. 113 (2004), 165–189.
  • [6] F. Laytimi and W. Nahm, Vanishing theorems for product of exterior and symmetric powers, preprint.v2 [math.AG].
  • [7] J. Le Potier, Annulation de la cohomologie à valeurs dans un fibré vectoriel holomorphe positif de rang quelconque, Math. Ann. 218 (1975), 35–53.
  • [8] L. Manivel, Un théorème d’annulation pour les puissances extérieures d’un fibré ample, J. Reine Angew. Math. 422 (1991), 91–116.
  • [9] T. Peternell, J. Le Potier, and M. Schneider, Vanishing theorems, linear and quadratic normality, Invent. Math. 87 (1987), 573–586.
  • [10] M. Schneider and J. Zintl, The theorem of Barth-Lefschetz as a consequence of Le Potier’s vanishing theorem, Manuscripta Math. 80 (1993), 259–263.